Alert archive / California / Special Marine Warnings in 2016
Special Marine Warning 53, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Nov 19, 2016, 11:34 PM PST. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 11:34 PM PST (07:34 UTC)
- Expired
- Nov 20, 2016, 12:00 AM PST
- In force
- 26 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Nov 19, 3:36 PM PST, 7 hours 58 minutes earlier.
Area forecast discussion, Nov 19, 3:36 PM PST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
336 PM PST Sat Nov 19 2016
.SYNOPSIS...
Showers will continue to develop through Sunday evening, with
isolated thunderstorms also possible along the Redwood coast
tonight, and area-wide Sunday afternoon and evening. Small hail may
accompany the stronger showers or thunderstorms. Showers may persist
through late Monday morning, before a brief dry period of dry air
returns to the region for Monday evening through early Tuesday
morning. Another weather system will bring more widespread rainfall
for the remainder of next week, with snow levels decreasing once
again.
&&
.DISCUSSION...
As an upper trough crosses the region, mid-level lapse rates will
continue to gradually increase through Sunday evening. A few
thunderstorms have been developing over the last few hours, and this
should continue through sunset, or perhaps an hour or two after
that. with freezing levels currently running around 6700 feet, any
shower or thunderstorm of moderate intensity may produce small hail,
as was observed here at the office today around noon.
The better chance for any thunderstorm development will be Sunday
afternoon. During this time, the base of the trough will be
overhead. Diurnal heating (aided by any breaks in the cloud cover)
will be instrumental in increasing updraft potential. Should a
decent updraft get going, the colder air aloft will steepen the mid-
level lapse rates to the 7.5 to 8 deg. C/km range, with total totals
near 60 and lifted indices of -2 (possibly lower), and both SBCAPE
rising above 500 J/kg. For now and after coordinating with the
Medford Forecast Office, thunder mention was confined to locations
along and south of highway 36, where higher confidence in breaks in
the cloud cover reside. Depending on later model runs, this may need
to be expanded area-wide with the afternoon forecast package today.
As our weekend system departs the region, dry advection will
temporarily put the ki-bosh to any rainfall potential. This will be
short-lived though, as the mid afternoon Monday through early
(perhaps mid) morning Tuesday time frame looking to be when this
will occur.
Another strong storm system will start to impact our weather by late
Tuesday morning, as a cold front associated with another incoming
trough and area of low pressure takes aim on the state. Widespread
rainfall will once again develop along and behind this front. This
system is forecast to have much colder air aloft compared to this
weekend's system, with snow levels forecast to drop to near 4000
feet. In fact, a good majority of the models show these levels being
too high, and it's possible they may end up about a thousand feet
lower, which is what some of them indicate. However, given their
over-aggression with today's system and considering this is still
several days out, we didn't want to go that low just yet. Another
thing we'll be watching is, if the current parameters end up
verifying, thunderstorm potential will be higher than this weekend,
which could make things a little more interesting. /PD
&&
.AVIATION...
As forecast by the HRRR model, rains became more
widespread along the Redwood Coast earlier today. This rain shield
has spread farther inland since then, although scattered showers
continue to parallel the coast over KACV and just E of KCEC. Models
prog the overall break in the weather to continue over the next 3 to
6 hours with rains expanding again along the coast thereafter. Winds
along the coast will gradually lessen overnight, but gusts to at
least 20 knots remain possible thru much of the day Sunday. Isolated
thunderstorms remain possible offshore thru the night, and a few of
these make make landfall near the coastal TAF sites before
weakening. At KUKI, generally light, isolated to scattered showers
will continue. More widespread showers may return by morning. Winds
at KUKI will be generally light, although some gusts to 20 knots are
possible in heavier showers thru morning. /SEC/TA
&&
.MARINE...
Elevated winds and large steep seas will continue through
the evening as the storm system tracks to the east. Conditions will
start to improve on Sunday as high pressure builds in and weakens
the pressure gradient across the coastal waters. This will allow
winds to decrease substantially on Sunday and then remain light to
moderate through early next week. Additionally, the steep wind
driven waves will begin to settle. The large west swell that has
brought 16 to 18 ft seas to the region will gradually diminish over
the next several days. The lower marine conditions will be
shortlived as another large swell is forecast to bring large seas
for the second half of next week. Otherwise, small craft advisories
replaced gale warnings for the southern waters today. The gale
warning for the northern outer waters continues through 8Z while the
northern inner waters maintains a hazardous seas warning. Small
craft advisories continue for the southern outer waters as planned.
/KML/KAR
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning until midnight PST tonight for PZZ450.
Gale Warning until midnight PST tonight for PZZ470.
Small Craft Advisory until 9 PM PST Sunday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 19, 3:22 PM PST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 322 PM PST SAT NOV 19 2016 CAZ101-103-104-202330- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- 322 PM PST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS MAY CONTINUE TO DEVELOP THROUGH THIS EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL WILL BE THE MAIN STORM CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL WILL BE THE MAIN STORM CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-105>113-202330- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 322 PM PST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND EVENING. DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL WILL BE THE MAIN STORM CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 4:10 PM PST | Severe Thunderstorm Warning | EKA | Humboldt | 14 min |
| Nov 19, 4:20 PM PST | Special Weather Statement | EKA | 25 min |
Nearby
Special Marine Warnings in California, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.